Alert archive / Indiana / Flash Flood Warnings in 2002
Flash Flood Warning 14, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Apr 21, 2002, 5:54 PM CDT for Posey County, Vanderburgh County, Warrick County, Indiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2002, 5:54 PM CDT (22:54 UTC)
- Expired
- Apr 21, 2002, 9:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Posey County, IN, Vanderburgh County, IN, Warrick County, IN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KPAH 212254
FFWPAH
INC129-163-173-220245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
553 PM CDT SUN APR 21 2002
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
POSEY COUNTY IN SOUTHWEST INDIANA
VANDERBURGH COUNTY IN SOUTHWEST INDIANA
WARRICK COUNTY IN SOUTHWEST INDIANA
* UNTIL 945 PM CDT
* AT 545 PM CDT...RADAR INDICATED THAT 1 TO 2 INCHES OF RAIN HAD
FALLEN FROM MOUNT VERNON TO EVANSVILLE TO BOONVILLE OVER THE LAST 2
HOURS...AND EMERGENCY MANAGEMENT OFFICIALS HAD REPORTED NUMEROUS
HIGH WATER PROBLEMS.
* ADDITIONAL THUNDERSTORMS WITH THE POTENTIAL FOR ANOTHER 1 TO 2
INCHES OF RAINFALL ARE EXPECTED TO MOVE ACROSS THIS SAME AREA
THROUGH 800 PM.
* LOCATIONS IN THE WARNING INCLUDE...
BOONVILLE...CHANDLER...DARMSTADT...EVANSVILLE...LYNNVILLE...MELODY
HILL...MOUNT VERNON AND NEW HARMONY
IF FLASH FLOODING IS OBSERVED OR IMMINENT...MOVE QUICKLY TO HIGHER
GROUND. NEVER DRIVE INTO AN AREA WHERE WATER COVERS THE ROAD.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER
GROUND IMMEDIATELY.
LAT...LON 3824 8707 3793 8726 3798 8752 3790 8772
3790 8801 3816 8795 3817 8758What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 21, 2:17 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Apr 21, 2:17 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 217 PM CDT SUN APR 21 2002 BIG FORECAST CONCERN IS ENDING OF SEVERE WEATHER TONIGHT...THEN WITH TEMPERATURES AND NEXT SYSTEM ON WEDNESDAY. 18Z SURFACE MAP HAS SURFACE LOW NEAR STL WITH COLD FRONT TRAILING SOUTH TO NEAR FSM...AND WARM FRONT EXTENDING EAST TO LVW. AREA IS IN WARM SECTOR WITH PLENTY OF SUNSHINE AND LAPS CAPES AT +2000 J/KG. EXPECT SQUALL LINE TO MOVE THROUGH THE AREA EARLY THIS EVENINIG. MORE SCATTERED STORMS NEAR WARM FRONT. MUCH OF THIS WILL BE LAST MINUTE DECISIONS AS TO WHERE PRECIP IS INCLUDED TONIGHT. DUE TO LACK OF TIME...WILL GO WITH NCEP RECOMMENDED ETA MODEL IN THE SHORT TERM. ONCE TODAYS SYSTEM EXITS THE AREA...VERY DRY AIR MOVES INTO THE REGION VIA TIME HEIGHT SECTIONS. WE MAY HAVE SOME HIGH LEVEL CLOUDS MONDAY NIGHT FROM CONVECTION IN THE SOUTHERN PLAINS...BUT OTHERWISE MOSTLY CLEAR MONDAY. ISENTROPIC LIFT ON 305K SURFACE HAS MOISTURE RETURNING TO THE AREA LATE TUESDAY/EARLY WEDNESDAY. WEAK VORT MAX IN WEST NORTHWESTERLY FLOW AT 500 MB ON THE AVN EXPECTED TO REACH AREA AROUND 00Z THURSDAY. FEEL THAT AVN POPS FOR TUESDAY ARE OVERDONE SO WILL KEEP OUT AT THIS TIME. AFTER THAT TIME...AVN HAS FEEDBACK PROBLEMS EAST OF OUR AREA. INSTABILITY PARAMETERS (SHOWALTER AND LIFTED INDICES) SUGGEST A POTENTIAL FOR THUNDER. WILL KEEP IN PER GOING FORECAST. LOOKING FARTHER OUT...COMPARISON OF ECMWF AND MRF SUGGEST THAT THE MRF IS TOO SLOW IN HOLDING BACK THE UPPER LOW IN THE SOUTHWEST. WILL BRING IN CHANCE OF PRECIPITATION FOR NEXT WEEKEND...MAINLY SATURDAY NIGHT AND SUNDAY. ONLY MINOR CHANGES TO GUIDANCE TEMPERATURES AFTER LOOKING BRIEFLY AT MANUAL TEMPERATURE COMPUTATIONS. .PAH...NONE. SPODEN
In the hours before
Local storm report, Apr 21, 3:12 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
312 PM CDT SUN APR 21 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0311 PM PINCKNEYVILLE IL 1.00 INCH HAIL
04/21/02 PERRY REPORTED BY SPOTTERLocal storm report, Apr 21, 3:13 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
313 PM CDT SUN APR 21 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0313 PM PINCKNEYVILLE IL 1.75 INCH HAIL
04/21/02 PERRY REPORTED BY SPOTTERLocal storm report, Apr 21, 3:23 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
323 PM CDT SUN APR 21 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM TAMAROA IL 1.00 INCH HAIL
04/21/02 PERRY REPORTED BY DUQUOIN ESDALocal storm report, Apr 21, 4:19 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
419 PM CDT SUN APR 21 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0419 PM FAIRFIELD IL TORNADO
04/21/02 WAYNE TORNADO REPORTED ON THE
WEST EDGE OF TOWN MOVING
SOUTHEASTSpecial weather statement, Apr 21, 5:30 PM CDT, 24 minutes before
ILZ076-212245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 530 PM CDT SUN APR 21 2002 ...FUNNEL CLOUD SPOTTED IN SOUTHERN WAYNE COUNTY... ILLINOIS STATE POLICE RELAYED A REPORT OF A FUNNEL CLOUD NEAR WAYNE CITY AT 520 PM. RADAR SHOWS VERY LITTLE ROTATION WITH THIS STORM. DUE TO THE WEAKENING NATURE OF THIS STORM...A TORNADO TOUCH DOWN IS NOT ANTICIPATED.
Special weather statement, Apr 21, 5:51 PM CDT, 3 minutes before
ILZ076-077-083-212315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 551 PM CDT SUN APR 21 2002 ...FUNNEL CLOUD SPOTTED OVER NORTHWEST WHITE COUNTY... THIS FUNNEL CLOUD IS IN CLOSE PROXIMITY TO THE SURFACE COLD FRONT AND IS EXPECTED TO BE A LANDSPOUT TYPE FUNNEL. IT IS NOT EXPECTED THAT THIS FUNNEL WILL REACH THE GROUND...BUT IF IT DOES...ANY TOUCH DOWN WOULD BE BRIEF...AND ONLY VERY MINIMAL DAMAGE WOULD BE EXPECTED. THE FUNNEL IS MOVING EAST AROUND 40 MPH.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 4:53 PM CDT | Severe Thunderstorm Warning | PAH | Gibson, Pike, Warrick | 22 min |
| Apr 21, 4:54 PM CDT | Tornado Warning | PAH | Posey | 51 min |
| Apr 21, 5:17 PM CDT | Severe Thunderstorm Warning | PAH | Vanderburgh | 28 min |
| Apr 21, 5:29 PM CDT | Tornado Warning | PAH | Spencer | 31 min |
| Apr 21, 5:39 PM CDT | Severe Thunderstorm Warning | PAH | Warrick | 36 min |
| Apr 21, 6:05 PM CDT | Severe Thunderstorm Warning | PAH | Spencer | 40 min |
Nearby
Flash Flood Warnings in Indiana, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.